U.K, 21 September 2021, Kadam et al, British Institute of Radiology
We present the case of a 55-year-old patient with post-vaccination complication. The patient was vaccinated with ChAdOx1 nCov-19 Vaccine and 2 weeks later presented with headache, confusion and abdominal pain for 1 week duration. Clinical examination demonstrated reduced Glasgow Coma Scale (GCS), reduced muscle power bilaterally and dysphasia. Blood test showed thrombocytopenia, high titres of D-Dimer and mildly raised INR. The CT scan of the head showed a fairly large left temporoparietal intracranial hemorrhage with midline shift and subsequent CT venogram demonstratedthrombosis of the left transverse and sigmoid dural venous sinuses. CT scan of the abdomen and pelvis showed thrombosis of the portal and hepatic veins and multiple infarcts of the liver, left kidney and lingular segment of the partially imaged lungs. Patient tested positive for antibodies directed against platelet factor-4 and was treated for vaccine induced thrombotic thrombocytopenia. Treatment included Intravenous immunoglobulin, Fresh Frozen Plasma, non-heparin based anticoagulant and required care in tertiary center.
CT scan of the head (a) shows a large left frontotemporoparietal hemorrhage (grey arrows) with surrounding
edema causing mass effect over the left lateral ventricle and surrounding sulci. CT venogram (B) shows thrombosis of the left transverse sinus (black arrows).